Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Dec 4, 2012, 3:36 PM CST for Leflore County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2012, 3:36 PM CST (21:36 UTC)
- Expired
- Dec 4, 2012, 4:05 PM CST
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 127 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
183
WWUS84 KJAN 042136
SPSJAN
MSZ019-025-035-042205-
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
336 PM CST TUE DEC 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CST TUE DEC 4 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED OVER INVERNESS AT 336 PM CST...MOVING
NORTHEAST AT 20 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN HUMPHREYS...SOUTHERN LEFLORE AND SOUTHERN
SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3359 9029 3337 9017 3336 9018 3334 9022
3337 9032 3335 9028 3334 9028 3332 9030
3321 9063 3337 9072
TIME...MOT...LOC 2136Z 244DEG 16KT 3333 9058
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Dec 4, 11:50 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Dec 4, 11:50 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1150 AM CST TUE DEC 4 2012 .UPDATE...A LARGE AREA OF RAIN HAS DEVELOPED ACROSS THE SOUTHEAST PORTIONS OF THE CWA...WITH RAIN TRAINING OVER THE SAME AREAS FOR THE PAST FEW HOURS. LUCKILY RAINFALL AMOUNTS HAVE BEEN SMALL. LIGHT TO MODERATE RAINFALL WILL CONTINUE...EXPECTING ISOLATED DOWNPOURS NEAR THUNDERSTORMS. CONVECTION CONTINUES TO DEVELOP ALONG THE LOUISIANA COAST BUT STRUGGLES FURTHER INLAND. BEST INSTABILITY REMAINS JUST WEST OF THE CWA...SO EXPECTING MORE CONVECTION TO DEVELOP OVER THE WESTERN PARTS OF THE CWA SHORTLY. THE BOUNDARY WAS NOT MOVING SOUTH VERY FAST...SO ADJUSTED THE POPS AND THUNDER WORDING ACROSS THE NORTHWEST...MAINLY TO PUSH WIDESPREAD THUNDER BACK A LITTLE LATER INTO THE AFTERNOON. WENT WITH ISOLATED THUNDER WORDING FOR THE NEXT COUPLE HOURS FOR AREAS WEST OF INTERSTATE 55. MODELS KEEP THE INSTABILITY TO THE WEST...BUT COULD SEE ENOUGH ENERGY TO BRING SOME STORMS INTO THE AREA...MAINLY THE WEST. WILL KEEP THE STRONG WORDING IN THE HWO. TEMPS WERE ON TARGET. OVERALL NO BIG CHANGES. UPDATE COMING SHORTLY. && .AVIATION...WIDESPREAD MVFR CLOUD DECKS...ALONG WITH LOCAL POCKETS OF IFR...WILL PERSIST INTO THE EARLY AFTERNOON. AREAS OF RAIN WILL BE COMMON ALONG AND E OF THE NATCHEZ TRACE WITH SCT TSTMS DVLPG AND CONTINUING THROUGH THE EVENING. ISOLATED SHOWERS TO THE NW OF THE TRACE WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING AS A COLD FRONT/UPPER LEVEL SYSTEM APPROACH TODAY. LOW CEILINGS WILL BE A PROBLEM FOR MUCH OF THE PERIOD...ESPECIALLY LATE TONIGHT WHEN WIDESPREAD LIFR CATEGORY LOW STRATUS COULD DEVELOP. MVFR OCNL IFR VSBYS CAN BE EXPECTED IN AREAS OF RAIN. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 56 70 54 / 79 88 55 20 MERIDIAN 72 57 71 52 / 78 84 63 23 VICKSBURG 76 54 68 49 / 74 79 37 15 HATTIESBURG 77 58 74 53 / 66 75 56 18 NATCHEZ 74 57 69 53 / 70 77 37 15 GREENVILLE 75 53 65 48 / 77 68 20 11 GREENWOOD 73 55 67 52 / 81 79 37 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/03
Hazardous weather outlook, Dec 4, 2:26 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 226 PM CST TUE DEC 4 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>037-040>043-047>049-053-054-059>062-052030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN- 226 PM CST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THEY WILL HAVE THE POTENTIAL FOR WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING STRIKES AND PERIODS OF HEAVY RAIN. ONE OR TWO SEVERE STORMS WITH WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL CAN NOT BE RULED OUT. LOCAL FLOODING PROBLEMS WILL ALSO BE POSSIBLE. THE RISK OF STRONGER STORMS WILL END BY MIDNIGHT. A WEAKENING COLD FRONT WILL SLOWLY MOVE INTO THE FORECAST AREA TONIGHT AND WILL DRIFT ACROSS THE AREA DURING THE DAY WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ030-031-033-038-039-044>046-050>052-055>058-063>066-072>074- 052030- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT- NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 226 PM CST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THEY WILL HAVE THE POTENTIAL FOR WIND GUSTS OF 40 MPH AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING STRIKES AND PERIODS OF HEAVIER RAIN. THE RISK OF STRONG STORMS WILL END BY MIDNIGHT. A WEAKENING COLD FRONT WILL SLOWLY MOVE INTO THE FORECAST AREA TONIGHT AND WILL DRIFT ACROSS THE AREA DURING THE DAY WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Special weather statement, Dec 4, 2:39 PM CST, 57 minutes before
MSZ026-042125-
GRENADA MS-
239 PM CST TUE DEC 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CST TUE DEC 4 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER BEW SPRINGS AT 239 PM CST...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3389 8976 3387 8976 3387 8951 3386 8950
3374 8950 3370 8958 3369 9005 3381 8999
3383 8995 3383 8994 3384 8993 3391 8979
TIME...MOT...LOC 2039Z 245DEG 26KT 3377 8985Special weather statement, Dec 4, 3:02 PM CST, 34 minutes before
LAZ008-042145-
WEST CARROLL LA-
302 PM CST TUE DEC 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CST TUE DEC 4 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 5 MILES SOUTH OF GOODWILL AT 302 PM
CST...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN WEST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3275 9160 3278 9160 3283 9157 3300 9126
3296 9127 3294 9131 3288 9131 3284 9135
3275 9134 3269 9138 3261 9159 3266 9159
3267 9164 3269 9162 3271 9164
TIME...MOT...LOC 2102Z 242DEG 20KT 3272 9157Special weather statement, Dec 4, 3:18 PM CST, 18 minutes before
ARZ075-MSZ034-042150-
CHICOT AR-WASHINGTON MS-
318 PM CST TUE DEC 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CST TUE DEC 4 2012
...STRONG STORM GETTING READY TO MOVE INTO SOUTHWESTERN WASHINGTON
COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 45 MPH WIND GUSTS WAS LOCATED 7 MILES WEST OF GLEN ALLAN AT 318
PM CST...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN WASHINGTON AND SOUTHEASTERN CHICOT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3329 9094 3310 9079 3310 9091 3304 9091
3301 9097 3300 9117 3301 9126 3305 9130
TIME...MOT...LOC 2118Z 236DEG 21KT 3303 9115
BYBSpecial weather statement, Dec 4, 3:20 PM CST, 16 minutes before
LAZ009-MSZ040-042205-
ISSAQUENA MS-EAST CARROLL LA-
320 PM CST TUE DEC 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CST TUE DEC 4 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER SHELBURN AT 320 PM CST...MOVING
NORTHEAST AT 15 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN ISSAQUENA COUNTY...AND NORTHERN EAST CARROLL
PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3286 9134 3288 9131 3294 9131 3296 9127
3299 9127 3299 9126 3301 9127 3301 9091
3293 9092 3277 9134 3284 9135
TIME...MOT...LOC 2120Z 244DEG 11KT 3291 9123
DHBSpecial weather statement, Dec 4, 3:36 PM CST, 0 minutes before
MSZ019-025-035-042205-
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
336 PM CST TUE DEC 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CST TUE DEC 4 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED OVER INVERNESS AT 336 PM CST...MOVING
NORTHEAST AT 20 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN HUMPHREYS...SOUTHERN LEFLORE AND SOUTHERN
SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3359 9029 3337 9017 3336 9018 3334 9022
3337 9032 3335 9028 3334 9028 3332 9030
3321 9063 3337 9072
TIME...MOT...LOC 2136Z 244DEG 16KT 3333 9058The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 2:39 PM CST | Special Weather Statement | JAN | Grenada | 46 min |
| Dec 4, 3:11 PM CST | Flash Flood Warning | JAN | Carroll, Grenada | 103 min |
| Dec 4, 3:18 PM CST | Special Weather Statement | JAN | Washington | 32 min |
| Dec 4, 3:20 PM CST | Special Weather Statement | JAN | Issaquena | 45 min |
| Dec 4, 4:24 PM CST | Special Weather Statement | JAN | Carroll | 46 min |
| Dec 4, 4:26 PM CST | Special Weather Statement | JAN | Washington | 44 min |
| Dec 4, 3:02 PM CST | Special Weather Statement | JAN | West Carroll | 43 min |
| Dec 4, 4:20 PM CST | Special Weather Statement | JAN | West Carroll | 30 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.